MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Lens work order search: no similar complaint type events reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm tmicl13.2 lens, -11.5/+1.5/068 (sphere/cylinder/axis) into the patient's left (os) eye on (b)(6) 2019.On (b)(6) 2019 the lens was exchanged with a same size, different model lens due to low vault and lens rotation.It is not reported whether the problem was resolved however, operative report states the patient was transferred to the recovery room "in good post-operative condition.".
 
Additional Manufacturer Narrative
The lens was returned in liquid, in the lens vial.Visual inspection found that the haptic was torn.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8497500
Report Number2023826-2019-00572
Device Sequence Number11028424
Product Code QCB
UDI-Device Identifier00841542109239
UDI-Public00841542109239
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberTMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;